MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; QAN,STENT, ILIAC VEIN

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; QAN,STENT, ILIAC VEIN
Model Number G57442
Medical Device Problem Codes Failure to Advance (2524); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations: a patient of undisclosed gender and age underwent an unspecified procedure in which the zilver vena venous self-expanding stent, g57442, was used.The sheath used was a 7fr.The physician had difficulty with the stent wanting to unsheath.The physician was able to use a pair of hemostats to help deploy the stent and complete the procedure.Physician was able to deploy stent.The district manager asked if the tech was possibly holding the sheath which could have caused tension making it difficult to unsheath the stent.The tech stated that they didn't recall holding the sheath.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation could not be completed as the zilver vena device of c2121108 lot number and zvt7-35-120-12-100 or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label.The notes section of the instructions for use, ifu0091 which accompanies this device instructs the user to; "upon removal from package, inspect the product to ensure no damage has occurred¿ and ¿if excessive resistance is felt when beginning deployment, do not force deployment.Remove the delivery system without deploying the stent and replace with a new device¿.As per the complaint description ¿the physician was able to use a pair of hemostats to help deploy the stent¿.Clarification was requested from engineering to ascertain if use of a hemostats to help deploy the stent would be considered use error and this was confirmed.There is evidence to suggest that the customer did not follow the instructions for use (ifu0091).This event will be documented in the pms log.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause can be attributed to difficult patient anatomy.It is possible that difficult patient anatomy may have caused and/or contributed to resistance during advancement and/or attempted deployment, resulting in the difficulty deploying the stent.It is also possible that if the device was bent around a tight angle in the patient¿s anatomy during attempted deployment which also may also have contributed to this occurrence.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The physician was able to deploy stent.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 28-sep-2025.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
QAN,STENT, ILIAC VEIN
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22836201
Report Number3001845648-2025-00409
Device Sequence Number15805147
Product Code QAN
UDI-Device Identifier10827002574424
UDI-Public(01)10827002574424(17)261207(30)1(10)C2121108
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P200023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG57442
Device Catalogue NumberZVT7-35-120-12-100
Device Lot NumberC2121108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/22/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown